Virginia, 2010Blizzard in Virginia, February 9 to 10, 2010
February 9 to 10, 2010 · NWS AKQ · 1 event in 1 county or zone
Strong low pressure moving off the northern Mid Atlantic Coast produced blizzard conditions across Accomack County on the Virginia Eastern Shore from Tuesday afternoon, February 9th, into Wednesday evening February 10th. Snow, heavy at times, occurred with northwest winds 30 to 40 mph with gusts to 50 mph, resulting in poor visibilities and even whiteout conditions.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong low pressure moving off the northern Mid Atlantic Coast produced blizzard conditions across Accomack County on the Virginia Eastern Shore from Tuesday afternoon, February 9th, into Wednesday evening February 10th. Snow, heavy at times, occurred with northwest winds 30 to 40 mph with gusts to 50 mph, resulting in poor visibilities and even whiteout conditions. Total snow amounts ranged from two to four inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Feb 9, 3:50 PM EST, 2 hours 10 minutes earlier.
Area forecast discussion, Feb 9, 3:50 PM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
350 PM EST TUE FEB 9 2010
.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL DEVELOP LATE TONIGHT AND
WEDNESDAY OFF THE MID ATLANTIC COAST. HIGH PRESSURE RETURNS TO
THE REGION THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A COMPLEX WEATHER PATTERN IS CONTINUING TO EVOLVE OVER THE EASTERN
UNITED STATES AS AN UPPER LOW DIVES SOUTHEASTWARD OVER THE MID
MISSISSIPPI VALLEY WITH A SHORTWAVE TROUGH AXIS DIGGING OVER THE
SOUTHEAST. VIGOROUS ASCENT AHEAD OF THE TROUGH AXIS HAS TRIGGERED
RAIN SHOWERS ACROSS CENTRAL AND EASTERN NORTH CAROLINA. LIGHTER
PRECIPITATION IS OCCURRING NORTHWARD OF THIS AREA WITH MODEST
ASCENT...BUT THE SOUTHERN BATCH OF RAIN IS LIMITING MOISTURE
TRANSPORT TO THE NORTH. NORTHEAST NORTH CAROLINA AND THE TIDEWATER
SHOULD RECEIVE STEADY RAIN THIS EVENING AS THE TROUGH PUSHES
NORTHEAST. PRECIPITATION WILL BE LIGHTER INLAND...BUT COULD BEGIN AS
SLEET IN THE SOUTHEAST VIRGINIA PIEDMONT AND RICHMOND AREA BEFORE
CHANGING TO RAIN. SNOW...SLEET...AND A PERIOD OF RAIN OR FREEZING
RAIN IS EXPECTED ACROSS THE CENTRAL VIRGINIA PIEDMONT AND NORTHERN
NECK.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
RAPID CYCLOGENESIS OCCURS OFF THE MID ATLANTIC COAST LATE TONIGHT AS
THE UPPER LOW TRANSLATES TOWARD THE EAST COAST. THIS WILL ENHANCE
PRECIPITATION ACROSS THE EASTERN SHORE...BUT ALSO DRAW MID LEVEL
WARM AIR NORTH...CHANGING SNOW AND SLEET TO RAIN ACROSS THE
EASTERN SHORE.
THE STORM SYSTEM CONTINUES TO STRENGTHEN WEDNESDAY WITH RAIN
CHANGING TO SNOW NORTHWEST TO SOUTHEAST ACROSS THE EASTERN SHORE AS
COLD AIR RETURNS. WIND SPEEDS WILL ALSO INCREASE OUT OF THE
NORTHWEST AS THE STORM INTENSIFIES. SNOW SHOULD EXTENDED WEST INTO
CENTRAL VIRGINIA IN THE MORNING REACHING SOUTH TO NEAR THE RICHMOND
METRO AREA. SNOW WILL PERSIST INTO THE AFTERNOON AND EVENING FOR THE
EASTERN SHORE. THE HIGHEST ACCUMULATION...8 TO 12 INCHES IS EXPECTED
ACROSS DORCHESTER COUNTY MARYLAND...WITH 4 TO 8 INCHES FROM THE
NORTHERN NECK TO LOUISA COUNTY. MUCH LESSER AMOUNTS ARE EXPECTED
TOWARD THE RICHMOND METRO AREA...WITH LITTLE TO NO ACCUMULATION
SOUTH OF THE PETERSBURG AREA. THE CURRENT WINTER STORM WARNINGS WILL
REMAIN AS IS. THE WINTER WEATHER ADVISORY WILL CONTINUE AS
WELL...WITH NOTTOWAY...DINWIDDIE...AND PRINCE GEORGE COUNTIES
REMOVED AS THE THREAT OF WINTRY WEATHER HAS DIMINISHED.
DRY NORTHWEST FLOW PREVAILS THROUGH THE END OF THE WEEK WITH BELOW
NORMAL TEMPERATURES.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
COLDER THAN NRML WX PTRN CONTS THROUGH THE XTNDD PD. NAO RMNG
NEG...W/ STRNG LO PRES CIRCULATING INVOF XTRM ERN CANADA/CANADIAN
MARITIMES...KPS ANOMALOUS/DP TROUGH LOCKED OVR THE ERN CONUS. LO
PRES STILL XPCTD TO STAY S OF THE RGN FRI INTO SAT. AFT THAT...XTNDD
GUID SUGGS THAT THERE WL BE A BRK IN THE SRN STMS TRACKING FM THE
LWR PLAINS TO THE E CST FM THE WKND THROUGH ERY NEXT NEXT WK.
RE-ENFORCEMENT OF COLD AIR SUGGD LT SUN INTO MON. OTRW...DRY/NW FLO
XPCTD ERY NEXT WK.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
VFR CONDS WL CONTINUE THRU THIS AFTN AS RADAR SHOWS SLOWER THAN
ANTICIPATED MOISTURE DVLPMNT IN CENTL VA. RIC AND SBY WILL SEE
A MIX OF SN/RN/IP WITH TIMING CHANGE OVER DIFFICULT. THREAT OF ZR
HAS DIMINISHED FOR RIC AS MOISTURE LACKING THIS AFTN AND WILL SEE
RA PSBL RAPL LATE AFTN 21Z AND THEN QUICKLY CHANGE TO ALL RA THRU
09Z AND SN BY SR. SBY COULD SEE A MIX LATE THIS AFTN BEFORE CHANGE
TO RA THIS EVE AND THEN SN ARND SR. SERN SITES PHF/ORF/ECG WILL BE
RA OVERNIGHT BECOMING SN WED AM. ONCE PRECIP BEGINS ALL SITES
WILL SEE PERIODS OF MVFR/IFR THRU WEDS AM.
STILL LOOKING AT STRONG NW WINDS TO DVLP ALONG THE COASTAL THIRD
(35-40 KTS+)...INLAND RIC COULD SEE GUST 25 TO 30 KT... WED AS
SYSTEM INTENSIFIES OFF THE NJ/SRN NEW ENGL COAST WED/THU. POSSIBLE
LIFR WED PM IN SNOW (ESP NEAR/AT SBY). WINDS WILL CONTINUE TO
REMAIN STRONG INTO THU AS PRECIP CHCS ENDS QUICKLY FROM SW TO NE.
VFR RETURNING THROUGH THE END OF THE WEEK.
&&
.MARINE...
SCNDRY LO PRES WILL DVLP ONCE AGN INVOF VA CAPES OVRNGT...THEN
INTENSIFY SGFNTLY AS IT EXITS THE CST AND TRACKS NE TUE THROUGH
WED/WED NGT. ONSHR WNDS AHD OF THAT SYS INCRSG LT TUE THROUGH TUE
NGT (TO SCA - EVENTUALLY)...THEN A SWING IN DRCTN TO WNW XPCTD ON
WED. W/ STM INTENSIFYING OFFSHR...AND STRENGTH OF LLVL CAA IN ITS
WAKE...GALES XPCTD ALL WTRS...DVLPG WED MRNG/MIDDAY. THERE IS ALSO A
HI PRBLTY OF STM SPDS (AT LEAST GUSTS) ON THE OCN WTRS...MOST LIKELY
FM WED AFTN INTO (ERY THU). INSTEAD OF TMG RAMP-UP HEADLINES...PLAN
IS TO SIMPLIFY THEM...GALES ON THE BAY/SND...STM WRNG ON
THE OCN (STARTING BTWN 12-15Z WED)...LASTING THROUGH WED NGT
(PTNTLLY ERY THU NRN OCN WTRS. MOD NW WNDS CONTS THU INTO FRI.
&&
.HYDROLOGY...
FLOOD WRNGS REMAIN IN EFFECT FOR SEVERAL LOCATIONS IN THE CHOWAN
RIVER BASIN. MINOR FLOODING IS OCCURRING AND EXPECTED TO CONT OVER
THE NEXT FEW DAYS. THE UPPER MEHERRIN AND NOTTOWAY RIVERS HAVE
CRESTED AND THE LOWER NOTTOWAY CONTINUES GRADUAL RISES. SEE FLSAKQ
FOR DETAILS.
&&
.TIDES/COASTAL FLOODING...
TIDES RUNNING ARND/A TOUCH BLO NRML ATTM. MAIN CONCERN IS W/ WNDSHFT
TO NW (AND INCREASE) ON WED...CONTG INTO THU. PSBL MINOR FLDG ON THE
ERN SHR OF THE CHES BAY...INVOF DORCHESTER CTY...(AND THOUGH GUID
CURRENTLY NOT REALLY SHOWING IT)...THE PTNTL BLOW OUT TIDES ON THE
CST/SRN BAY WED AFTN THROUGH THU.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER STORM WARNING FROM 7 PM THIS EVENING TO 6 AM EST
THURSDAY FOR MDZ021>025.
WIND ADVISORY FROM 10 AM WEDNESDAY TO 6 AM EST THURSDAY FOR
MDZ021>025.
NC...WIND ADVISORY FROM 7 AM TO 9 PM EST WEDNESDAY FOR NCZ012>017-
030>032-102.
VA...WIND ADVISORY FROM 7 AM TO 9 PM EST WEDNESDAY FOR VAZ048-049-
060>073-079>084-087>098.
WINTER STORM WARNING FROM 7 PM THIS EVENING TO 6 AM EST
THURSDAY FOR VAZ099.
WIND ADVISORY FROM 10 AM WEDNESDAY TO 6 AM EST THURSDAY FOR
VAZ074>078-085-086-099-100.
WINTER WEATHER ADVISORY UNTIL NOON EST WEDNESDAY FOR
VAZ060>062-068>071-082>084-090.
WINTER STORM WARNING UNTIL 6 PM EST WEDNESDAY FOR VAZ048-049-
063-064-072>078-085.
MARINE...STORM WARNING FROM 10 AM WEDNESDAY TO 6 AM EST THURSDAY FOR
ANZ650-652-654.
STORM WARNING FROM 7 AM WEDNESDAY TO 2 AM EST THURSDAY FOR
ANZ656-658.
GALE WARNING FROM 7 AM WEDNESDAY TO 6 PM EST THURSDAY FOR
ANZ630>632.
GALE WARNING FROM 7 AM WEDNESDAY TO 4 PM EST THURSDAY FOR
ANZ633.
&&
SYNOPSIS...AZ
NEAR TERM...AZ
SHORT TERM...AZ
LONG TERM...ALB
AVIATION...CY
MARINE...ALB
HYDROLOGY...AKQ
TIDES/COASTAL FLOODING...ALBHazardous weather outlook, Feb 9, 3:28 PM EST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
328 PM EST TUE FEB 9 2010
NCZ012>017-030>032-102-VAZ065>067-079>081-087>089-091>098-102030-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-MECKLENBURG-LUNENBURG-
NOTTOWAY-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-GREENSVILLE-SUSSEX-SURRY-
YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
328 PM EST TUE FEB 9 2010
...WIND ADVISORY IN EFFECT FROM 7 AM TO 9 PM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA
AND THE PENINSULA OF SOUTHEAST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ060>062-068>071-082>084-090-102030-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-AMELIA-POWHATAN-CHESTERFIELD-
HENRICO-CHARLES CITY-NEW KENT-GLOUCESTER-JAMES CITY-
328 PM EST TUE FEB 9 2010
...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST WEDNESDAY...
...WIND ADVISORY IN EFFECT FROM 7 AM TO 9 PM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE PENINSULA
OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>025-VAZ099-102030-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-
328 PM EST TUE FEB 9 2010
...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST
THURSDAY...
...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 6 AM EST
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ048-049-063-064-072-073-102030-
FLUVANNA-LOUISA-HANOVER-CAROLINE-KING WILLIAM-KING AND QUEEN-
328 PM EST TUE FEB 9 2010
...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EST WEDNESDAY...
...WIND ADVISORY IN EFFECT FROM 7 AM TO 9 PM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE
PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ074>078-085-102030-
ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX-
328 PM EST TUE FEB 9 2010
...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EST WEDNESDAY...
...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 6 AM EST
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE PENINSULA OF
VIRGINIA AND THE NORTHERN NECK OF VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ086-100-102030-
MATHEWS-NORTHAMPTON VA-
328 PM EST TUE FEB 9 2010
...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 6 AM EST
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA
AND THE MIDDLE PENINSULA OF VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ650-652-654-102030-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
328 PM EST TUE FEB 9 2010
...STORM WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 6 AM EST
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ656-658-102030-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
328 PM EST TUE FEB 9 2010
...STORM WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 2 AM EST
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>632-102030-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
328 PM EST TUE FEB 9 2010
...GALE WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 6 PM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ633-102030-
CURRITUCK SOUND-
328 PM EST TUE FEB 9 2010
...GALE WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 4 PM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Blizzard, Accomack
- When
- February 9, 6:00 PM EST to February 10, 9:00 PM EST
- Where
- Accomack forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.765, -75.757 (the zone’s center; the record gives no point)
Snowfall amounts were generally between two and four inches across the county. Parksley reported 2.0 inches of snow. Snow, heavy at times, occurred with northwest winds 30 to 40 mph with gusts to 50 mph, resulting in poor visibilities and even whiteout conditions.
- Blizzard
- Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in Delaware, February 9 to 11, 20102 deaths · 4 injured · $7.8 million · 8 events
- Winter Storm in Pennsylvania, February 9 to 11, 20102 deaths · $20 million · 10 events
- Blizzard and Winter Storm in New Jersey, February 9 to 11, 20102 deaths · 1 injured · $5.0 million · 25 events
- Winter Storm in Wisconsin, February 9 to 10, 20101 death · 9 events
- Winter Storm in Ohio, February 9 to 10, 2010$2.1 million · 9 events
- Blizzard and Winter Storm in Maryland, February 9 to 10, 2010$1.0 million · 10 events
- Winter Storm in Pennsylvania, February 9 to 10, 2010$650,000 · 3 events
- Blizzard and Winter Storm in Virginia, February 9 to 11, 20101 injured · $135,000 · 55 kt wind · 27 events
- Blizzard and Winter Storm in North Carolina, February 9 to 11, 2010$186,000 · 58 kt wind · 13 events
- Heavy Snow and Winter Weather in Kentucky, February 9 to 10, 201057 events
- Blizzard and Winter Storm in Virginia, February 9 to 11, 201029 events
- Winter Weather in Virginia, February 9 to 10, 201029 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 217968.